Wyoming, 2015Damaging Wind in Wyoming, June 30, 2015
June 30, 2015 · NWS RIW · 1 event in 1 county or zone
A thunderstorm developed over the Absaroka Range south of Cody and intensified as it moved east off the higher terrain. The storm produced a wind gust to 63 mph along State Highway 120 on Meeteetse Rim.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm developed over the Absaroka Range south of Cody and intensified as it moved east off the higher terrain. The storm produced a wind gust to 63 mph along State Highway 120 on Meeteetse Rim.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 30, 2:01 AM MST, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 2:01 AM MST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
301 AM MDT TUE JUN 30 2015
.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT
A SHORTWAVE ROUNDING THE TOP OF THE RIDGE ONCE AGAIN BROUGHT SOME
CONVECTION TO NORTHERN AND WESTERN PORTIONS OF THE COUNTY WARNING
AREA. IT CONTINUES AT DURING THE EARLY MORNING HOURS BUT DOES APPEAR
TO BE WEAKENING A BIT AT THIS TIME. HOWEVER...WE ARE NOT THROUGH
WITH THE CONVECTION. A COLD FRONT WILL DROP SOUTHWARD INTO THE
COWBOY STATE TODAY PROVIDING A FOCUSING MECHANISM FOR THE
THUNDERSTORMS. IN ADDITION...THE AREA WILL BE IN THE RIGHT REAR QUAD
OF A JET STREAK...ENHANCING DIVERGENCE AND LIFT. THERE WILL ALSO BE
PLENTY OF MOISTURE AROUND. THE NAM SHOWS PRECIPITABLE WATER
VALUES OVER 1 INCH ACROSS MANY AREAS EAST OF THE DIVIDE. THIS IS
WELL ABOVE NORMAL...BUT I WILL NOT BORE YOU WITH TECHNICAL
STATISTICS LIKE HOW MANY STANDARD DEVIATIONS ABOVE NORMAL...BUT
THIS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY
LOCALIZED FLOODING. HOWEVER...WITH THE RECENT HOT AND DRY WEATHER
THE SOIL CAN ABSORB SOME MOISTURE. THE SPC DOES HAVE THE AREA EAST
OF THE DIVIDE IN A MARGINAL RISK AREA. FOR NOW...WE WILL GO WITH
THE GUSTY WINDS AND SMALL HAIL WORDING. AS FOR TEMPERATURES...THEY
ARE A BIT TRICKY. A LOT DEPENDS ON HOW MUCH SUN WE SEE IN THE
MORNING. FOR NOW...WE LOWERED THEM A COUPLE OF DEGREES.
EXPECT TEMPERATURES TO BE A BIT COOLER TOMORROW FOLLOWING THE
PASSAGE OF THE COLD FRONT. HOWEVER...WITH SOME RIGHT REAR QUAD JET
ENERGY REMAINING AND STILL SOME DECENT PRECIPITABLE WATER VALUES
REMAINING...THE CHANCE OF THUNDERSTORMS WILL ALSO LINGER...MAINLY
EAST OF THE DIVIDE. WITH ANOTHER JET STREAK DROPPING INTO EASTERN
WYOMING AT NIGHT...THERE COULD BE SOME NOCTURNAL DEVELOPMENT ACROSS
JOHNSON COUNTY FOR WEDNESDAY NIGHT WITH A POSSIBLE CONVECTIVE
COMPLEX.
WE SHOULD ENTER INTO A DRIER PATTERN FOR THURSDAY AS SOMEWHAT DRIER
AIR WORKS INTO THE AREA. TEMPERATURES SHOULD ALSO CONTINUE TO
COOL...FALLING BACK TOWARD NORMAL LEVELS. ANY CONVECTION ON THIS DAY
SHOULD BE LIMITED TO THE HIGHER ELEVATIONS.
.LONG TERM...FRIDAY THROUGH TUESDAY
A STRONG UPPER LEVEL RIDGE FROM THE GREAT BASIN INTO SOUTHERN
OREGON WILL RESULT IN A NORTHWEST FLOW ACROSS THE FORECAST AREA
FRIDAY AND SATURDAY. THE ATMOSPHERE IS RELATIVELY DRY...BUT
CANNOT RULE OUT ISOLATED CONVECTION FORMING OVER THE HIGHER
TERRAIN AND PUSHING SE INTO THE LOWER ELEVATIONS...MAINLY AREAS EAST
OF THE DIVIDE. FRIDAY AND SATURDAY SHOULD BE THE DRIEST AND
HOTTEST DAYS IN THE EXTENDED.
THE UPPER RIDGE THEN BECOMES CENTERED ACROSS THE FOUR
CORNERS/SOUTHERN ROCKIES AREA EARLY NEXT WEEK...WHICH COULD SEND
SOME MONSOONAL MOISTURE NORTH/NORTHEAST INTO THE AREA. ALSO A
WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH...EAST OF THE DIVIDE
SUNDAY...ASSOCIATED WITH A TROUGH PUSHING ACROSS THE CANADIAN
PRAIRIE PROVINCES. THIS FRONT REMAINS ACROSS THE AREA THROUGH AT
LEAST MONDAY. ABOVE AVERAGE MOISTURE AND A FRONTAL BOUNDARY IN THE
AREA IS GOOD ENOUGH FOR SLIGHT VALLEY/SOME CHANCE MTN POPS ACROSS
THE ENTIRE AREA SUNDAY AND MONDAY...WITH MONDAY SHOWING BETTER
TSRA COVERAGE THAN SUNDAY. GLOBAL MODELS THEN DIVERGE A BIT BY
TUESDAY WITH THE GFS MORE OF A RIDGE OVER THE AREA WITH THE ECMWF
SHOWING MORE A DRIER NORTHWEST FLOW.
TEMPERATURES ARE EXPECTED TO BE 5 TO 15 DEGREES ABOVE AVERAGE
THROUGH THE EXTENDED...WITH THE WARMEST DAYS OCCURRING FRIDAY AND
SATURDAY WITH COOLER TEMPS...BUT STILL ABOVE AVERAGE MONDAY AND
TUESDAY.
&&
.AVIATION.../12Z ISSUANCE/
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE NORTHERN PART OF THE AREA TUESDAY WITH SOME MTN
OBSCURATION. BY TUE AFTERNOON... SCATTERED SHOWERS AND EMBEDDED
THUNDERSTORMS...A FEW STRONG...WILL MOVE FROM NORTH TO SOUTH
ACROSS WYOMING WITH SOME TERMINAL SITES SEEING BRIEF MVFR
CONDITIONS DUE TO LOWER CIG AND REDUCED VISIBILITY IN HEAVY RAIN.
&&
.FIRE WEATHER...
A COLD FRONT DROPPING SOUTHWARD WILL BRING A BETTER CHANCE OF
THUNDERSTORMS FOR TODAY...WITH THE BEST COVERAGE OF STORMS ACROSS
NORTHERN AND CENTRAL WYOMING. FIRE DANGER WILL BE ENHANCED TODAY
WITH THE LIGHTNING STRIKES AND GUSTY WINDS AROUND ANY THUNDERSTORMS.
MOST AREAS WILL HAVE AT LEAST GOOD MIXING CONDITIONS WITH EXCELLENT
MIXING ACROSS SOUTHERN WYOMING. EXPECT SOMEWHAT COOLER CONDITIONS
FOR WEDNESDAY WITH THE CHANCE OF THUNDERSTORMS LINGERING EAST OF
THE DIVIDE.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...SKRBAC
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jun 30, 2:03 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
303 AM MDT TUE JUN 30 2015
WYZ001>020-022>030-011200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
303 AM MDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE
AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE
WITH ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS...MAINLY EAST OF THE DIVIDE.
INDEPENDENCE DAY THROUGH SATURDAY...ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND ADJACENT
FOOTHILLS EAST OF THE DIVIDE.
SUNDAY AND MONDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS
ACROSS THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT HAIL...STRONG WINDS GUSTS AND ANY
FLOODING. THANK YOU.
In the hours before
Special weather statement, Jun 30, 12:31 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT TUE JUN 30 2015
WYZ001>008-012>019-025-302200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
UPPER GREEN RIVER BASIN FOOTHILLS-
INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH...
OLD FAITHFUL...TOWER JUNCTION...PAHASKA...CODY...POWELL...
LOVELL...GREYBULL...THERMOPOLIS...WORLAND...JACKSON...
ATLANTIC CITY...DUBOIS...RIVERTON...LANDER...JEFFREY CITY...
BAIROIL...PINEDALE
131 PM MDT TUE JUN 30 2015
...THUNDERSTORMS THIS AFTERNOON ACROSS NORTHERN AND CENTRAL
WYOMING...
THUNDERSTORMS HAVE BEGUN TO GENERATE ACROSS NORTHWEST WYOMING THIS
AFTERNOON. EXPECT THIS ACTIVITY TO SPREAD EASTWARD ACROSS THE
BIGHORN AND WIND RIVER BASINS IN THE NEXT COUPLE OF HOURS. THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL
HAIL...WIND GUSTS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING
STRIKES.
Thunderstorm Wind, Park
- When
- June 30, 12:42 PM MST to 12:43 PM MST
- Where
- Park County, 8.3 mi N of Meeteetse
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.270, -108.873
The wind sensor along State Highway 120 on Meeteetse Rim recorded a thunderstorm wind gust to 63 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575955.